Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Do I need to take antibiotics for acute epididymitis?

Apr 2014
User rating for this question
Answered by

Practicing since : 2004
Answered : 6300 Questions
I am a 42 year old man with acute epididymitis. do I need to take antibiotics for this? what will happen if I dont take medication? will the condition dissappear itself? Please advise. Thanks. Looking forward to your reply sincerely.
Posted Mon, 2 Dec 2013 in Medicines and Side Effects
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Yes,you definitely require antibiotics. Detailed Answer: Hello Thanks for writing to XXXXXXX Firstly its causative organism should be confirmed and then proper treatment with complete course of antibiotics should be done. There are many organisms which causes epididymitis.It is due to spread of infection from urethra,prostate or urinary bladder.Organism that causes STD like chlamydia and gonorrhoea also causes epididymitis and they need appropriate antibiotics. Causative organism can be confirmed by urine examination (routine and microscopic),urine culture and sensitivity.Sample of urine should also be taken after prostatic massage. Antibiotics are given for treating epididymitis. If it is not treated properly then complications may arise like abscess formation,atrophy of testis,infertility may develop.It will not disappear by its own. Epididymitis due to STD causing organisms require treatment of other partner also with antibiotics.Follow up investigations should also be done to see complete resolution Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor